Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 61, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Nov 7, 2015, 6:20 AM CST for Jefferson County, Orange County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 7, 2015, 6:20 AM CST (12:20 UTC)
- Expired
- Nov 7, 2015, 9:15 AM CST
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 78 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 7, 6:35 AM CST | FLASH FLOOD | Sse Central Gardens, TX | PUBLIC POSTED PHOTO OF STREET FLOODING IN CENTRAL GARDENS |
| Nov 7, 7:14 AM CST | FLASH FLOOD | 2 Ese Central Gardens, TX | TXDOT REPORTS WATER OVER SH 347 FROM NEDERLAND AVE TO MAGNOLIA AVE |
| Nov 7, 7:55 AM CST | FLASH FLOOD | 1 S Vidor, TX | PUBLIC REPORTS WATER OVER ORANGE ST AND BUTLER RD IN VIDOR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 753 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
061 WGUS54 KLCH 071220 FFWLCH TXC245-361-071515- /O.NEW.KLCH.FF.W.0061.151107T1220Z-151107T1515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 620 AM CST SAT NOV 7 2015 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN ORANGE COUNTY IN SOUTHEASTERN TEXAS... NORTHEASTERN JEFFERSON COUNTY IN SOUTHEASTERN TEXAS... * UNTIL 915 AM CST * AT 617 AM CST...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BEAUMONT...PORT ARTHUR...NEDERLAND...GROVES...PORT NECHES... VIDOR...CENTRAL GARDENS...ROSE CITY...PORT ACRES AND SOUTHEAST TEXAS REGIONAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. && LAT...LON 3013 9410 3013 9386 2989 9390 2990 9412 $$ K. KUYPER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 7, 5:56 AM CST, 24 minutes earlier.
Area forecast discussion, Nov 7, 5:56 AM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
556 AM CST SAT NOV 7 2015
.AVIATION...
A WEAK BOUNDARY IS DRAPED OVER COASTAL SOUTHEAST TEXAS AND
SOUTHERN LOUISIANA THIS MORNING. RAINS... CLOUDS... AND FOG
CONTINUE TO RESTRICT VSBY AND CEILINGS OVER THE REGION WITH
RAINS NOTED AT BPT AROUND LCH AND AEX. LFT AND ARA ARE GETTING A
BREAK FROM STORM ACTIVITY THIS AM. IFR TO MVFR FOR CEILINGS WITH
VSBY. VSBY IS EXPECTED TO REMAIN ABOVE ONE MILE OUTSIDE FOR
SHOWER/RAIN ACTIVITY. THE ACTIVITY IS EXPECTED TO CONTINUE INTO
THE AFTERNOON BEFORE BREAKING LATE IN THE DAY.
&&
.PREV DISCUSSION... /ISSUED 400 AM CST SAT NOV 7 2015/
DISCUSSION...
SLOW MOVING COOL FRONT CURRENTLY LAYING WEST TO EAST JUST NORTH
OF THE I-10 CORRIDOR EARLY THIS MORNING. THIS FRONT HAS BEEN
SAGGING SOUTHWARD AND WILL CONTINUE TO MIGRATE INTO THE COASTAL
WATERS LATER THIS MORNING THROUGH THIS AFTERNOON. RAINS OVERNIGHT
HAVE BEEN MAINLY CONFINED TO THE EASTERN COUNTY WARNING AREA WITH
FLASH FLOOD RAINS HAVING OCCURRED ACROSS NORTHWEST ST MARTIN
PARISH...NORTHWEST IBERIA PARISH AND SOUTHEAST ST LANDRY PARISH.
RAPIDES PARISH ALSO SOME MINOR FLOODING.
PRECIPITABLE WATER VALUES REMAIN VERY HIGH THIS MORNING WITH TWO
TO THREE STANDARD DEVIATIONS ABOVE THE NORMAL IN THE VICINITY
OF THE FRONT. THIS FRONTAL BOUNDARY IS SHALLOW AND THEREFORE WE
EXPECT A LARGE RAIN SHIELD TO DEVELOP BEHIND THE FRONT AS WARM
MOIST AIR OVERRUNS THE SHALLOW COOL FRONT. UPPER LEVEL
SOUTHWESTERLY FLOW ALOFT WILL CONTINUE TO BRING IMPULSES OF
ENERGY ACROSS THE REGION PRIMING THE ENVIRONMENT FOR ADDITIONAL
RAINS TODAY AND CONTINUING IN THE EVENING BEFORE DRY AIR FINALLY
SWEEPS FROM NORTHWEST TO SOUTHEAST BY SUNDAY MORNING.
THE AREA WILL LIKELY STILL SEE ANYWHERE FROM 1/2 INCH TO 1 1/2 INCHES
THROUGH SUNDAY MORNING...WITH ISOLATED HIGHER AMOUNTS UP TO 3
INCHES POSSIBLE. THESE ARE MANAGEABLE RAIN AMOUNTS WITH A FEW
FLASH FLOOD WARNINGS STILL POSSIBLE WHERE TRAINING OF CELLS TAKE
PLACE.
SOME SEA FOG REPORTED ALONG THE COASTAL AREAS HAS BEGUN TO LIFT AND
SHOULD CONTINUE TO IMPROVE AS NORTHERLY FLOW BEGINS TO INCREASE
ACROSS THE INTERIOR COASTAL WATERS. A SMALL CRAFT ADVISORY WILL BE
IN EFFECT TODAY FROM 18Z THROUGH 18Z SUNDAY AS NORTHERLY WINDS
TIGHTEN AND THEN LOOSEN UP SUNDAY AFTERNOON.
HIGH PRESSURE WILL BUILD INTO THE REGION SUNDAY AND RIGHT THROUGH
MONDAY BRINGING COOLER TEMPERATURES. A RETURN OF SOUTHERLY WINDS
ON TUESDAY MARKS THE CHANGE OF STABLE CONDITIONS TO UNSTABLE
WEATHER AS THE NEXT FRONT ENTERS THE AREA BY MIDWEEK BRINGING MORE
SHOWERS AND THUNDERSTORMS. CLEARING AND DRYING WILL MARK THE END
OF THE WEEK FROM LATE THURSDAY NIGHT INTO FRIDAY.
MARINE...
PATCHY FOG WILL LIFT THIS MORNING AS MIXING AND NORTHERLY FLOW
BEGINS TO INCREASE. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
TO BEGIN AROUND 18Z TODAY AND CONTINUE THROUGH SUNDAY 18Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 66 51 61 49 / 90 40 20 10
LCH 73 56 64 51 / 90 40 20 10
LFT 74 57 65 54 / 90 50 20 10
BPT 72 56 65 52 / 90 40 20 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM NOON TODAY TO 1 PM CST SUNDAY FOR
GMZ450-452-455-470-472-475.
SMALL CRAFT EXERCISE CAUTION FROM NOON CST TODAY THROUGH SUNDAY
AFTERNOON FOR GMZ430-432-435.
&&
AVIATION...04Hazardous weather outlook, Nov 7, 5:18 AM CST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 518 AM CST SAT NOV 7 2015 GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215- 216-259>262-081130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 518 AM CST SAT NOV 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING SHALLOW COOL FRONT WILL DROP INTO THE GULF OF MEXICO TODAY. SIGNIFICANT OVERRUNNING OF MOISTURE WILL RESULT IN A VARIETY OF RAIN...SHOWERS AND EMBEDDED THUNDERSTORMS THAT WILL CONTINUE INTO TONIGHT. RAINFALL AMOUNTS ARE EXPECTED TO RUN 1/2 TO 1 1/2 INCHES WITH ISOLATED 3 INCHES POSSIBLE WHERE STORMS TRAIN OVER THE SAME AREA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH PRESSURE WILL BUILD INTO THE REGION ON SUNDAY BRINGING AN END TO THE POST FRONTAL RAINS. COOLER AND DRIER CONDITIONS WILL CONTINUE INTO MONDAY. SOUTHERLY WINDS WILL RETURN EARLY TUESDAY SETTING THE STAGE FOR THE NEXT COLD FRONT BY MIDWEEK. AFTER SOME BRIEF SHOWERS AND THUNDERSTORMS...HIGH PRESSURE WILL BUILD BACK IN BY THE END OF THE WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ450-452-455-470-472-475-081130- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 518 AM CST SAT NOV 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING COOL FRONT WILL ENTER THE COASTAL WATERS THIS MORNING. NORTHERLY WINDS AND HIGHER SEAS WILL DEVELOP AS THE PRESSURE GRADIENT TIGHTENS EARLY THIS AFTERNOON. A SMALL CRAFT ADVISORY WILL BE IN EFFECT THIS AFTERNOON AND CONTINUE INTO TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP AND REGENERATE THROUGH TONIGHT AS WARM AIR OVERRUNS THE COOL FRONT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STABLE DRY AIR WILL MOVE INTO THE COASTAL WATERS ON SUNDAY ENDING THE RAINS. ELEVATED WINDS AND SEAS WILL BEGIN TO WIND DOWN IN THE AFTERNOON. SOUTHERLY WINDS RETURN ON TUESDAY WITH A COLD FRONT EXPECTED TO ENTER THE GULF WATERS BY MIDWEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Nov 7, 5:54 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
554 AM CST SAT NOV 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM FLASH FLOOD 1 SE COTEAU 30.04N 91.91W
11/06/2015 IBERIA LA PUBLIC
PUBLIC POSTED PHOTO OF FLASH FLOODING WITH WATER INSIDE A
HOME ON SHELIA DRIVE IN COTEAU
&&
HUMPHREYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 6:32 AM CST | Areal Flood Advisory | LCH | Hardin, Jasper, Jefferson, Orange | 3 hr |
| Nov 7, 9:19 AM CST | Areal Flood Advisory | LCH | Jefferson, Orange | 3 hr |
| Nov 7, 12:02 PM CST | Areal Flood Warning | LCH | Jefferson, Orange | 3 hr |
| Nov 7, 3:53 PM CST | Wind Advisory | LCH | 14 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.